How long do side effects last?

Just wondering if I have to put up with side effects from Letrazole for the next 10 years or however long I have to take this drug? or will the side effects get less as time goes on. Have taken it now for nearly 2 years, getting joint pain ( I walk like a penguin when I get out of bed every morning!) because my feet hurt so much. The aches and pains only come after i have rested or been still for a while. I don’t sleep well and i have hot sweats especially at night! I realise this is  a very good drug and will put up with the side effects if I have no other choice, but just wondered if I am damaging my bones in my feet, or will this go away? All ideas greatly appreciated!

Hi
I am on Anastrozole and can hardly walk when I get up. I was told it would get better after two years!!

Hi, I have been on Arimidex for three years and feel the side effects have been worse these last few months. I too can’t sleep properly and when I get up in the morning I walk like someone of 100!!! I takes a long time to get going in the mornings but a hot shower often helps. I have a lot of pain in both hands which stops me doing anything for any length of time but I find it helps to multi task so I Hoover for a while then change to ironing or doing paperwork and find that helps. I often take paracetamol too before I get up so this may help I was told by my doctor that once I finish Arimidex I will feel so much better and have more energy, only another 2-7 years to go! I hope that you will find things ease as time goes on. Take care.
Chris

Thanks ladies, sounds like all these drugs have same side effects then! I don’t know if the aching is actually something damaging  that will just get worse or if its just aching joints whilst I take it. I can put up with it, its a small price to pay for still being here I suppose!

 

Hi - I am new to this forum and new to Letrozol only taking it now for a month now. I’m 57. My surgery was May 2014 followed by chemo (act) for five months followed by radiation which ended in mid-January. I found that I tolerated chemo and radiation pretty well, though my side effects of fatigue and mild neuropathy in hands and feet were unpleasant. I have always been active - running 4-5 times a week at least three miles, and was about to run my first marathon when diagnosed! My running has continued through treatment, but is so depressing because I run painfully slow. Can manage three miles, but run only every two or three days - now due to weather more than anything! Since starting Letrozol, my whole body aches on a regular basis and, like many of the posts, I feel like I am 90. Joint pain is worst in hands and I managed to pry my wedding rings off today as the swelling is painful. I cannot write more than 10 minutes without cramping, feel weird “zings” in my nerves when I use a knife sometimes. The neuropathy continues but not terrible, I know it could be much worse. I am glad it sounds like the side effects are temporary but five (or ten) years is a long time to live like this, particularly if it will get worse since I’m only a month in! I’m interested in whether the brand name is actually better and would love more insight into this. Need a little encouragement too - this quality of life is the pits! On the other hand, I have the greatest supports from family and friends that have helped me get through this. Just wish it were over and I was my old self again! Sally